Get FREE U.S. Shipping on $75 Orders*

Acute deterioration of Charcot-Marie-Tooth disease IA (CMT IA) following 2 mg of vincristine chemotherapy.

1 Star2 Stars3 Stars4 Stars5 Stars (No Ratings Yet)
Loading...

Abstract

BACKGROUND:

Severe up to life-threatening neuropathy has been observed in patients with hereditary neuropathies receiving vincristine.

CASE REPORT:

A 52-year-old female painter suffering from high-grade non-Hodgkin’s lymphoma (stage IVB) was treated with a total of 4 mg of vincristine during two courses of CHOP chemotherapy (cyclophosphamide, vincristine, adriamycin, prednisone). At onset of treatment no neurological problems were reported. There was good lymphoma response to chemotherapy. At the same time, however, the patient gradually developed dysphagia, dysarthria, muscular weakness of both lower and upper extremities, areflexia, paraesthesia of the fingertips and bilateral sensory impairment of feet and lower legs. These symptoms continually worsened over a period of seven weeks until she was unable to walk or to perform her work. Electrophysiological studies showed peripheral axonal and demyelinative sensorimotor neuropathy in correlation to histological findings. Molecular analysis revealed 17p11.2 duplication typical for Charcot-Marie-Tooth
disease IA. While continuing chemotherapy without the use of vincristine the patient’s neurologic symptoms slowly recovered within six months.

CONCLUSION:

Prior to administration of vincristine family and patient history as well as physical examination should be performed carefully to look for underlying hereditary neuropathy. For those patients with a clinical history or symptoms suggestive for CMT nerve conduction velocity studies and on an individual base even molecular genetic analysis are necessary to prevent serious neurologic complications. worsened significantly resulting in dependency on a wheelchair and inability to perform her work as a painter. Finally she consulted a neurologist and was admitted to hospital for further diagnostic studies and continuation of treatment for her lymphoma in March 1998 with a provisional diagnosis of severe vincristine-induced neuropathy. Medical history at time of admission included hyperthyroidism, that was currently treated with propylthiouracil, a MALT lymphoma 1983, that was treated surgically only, and a meningoencephalitis in 1968. No further medication was taken. In addition she had a history of
Lyme disease since 1993 with positive IgM-titer until December 1997, when antibiotic therapy with doxycycline and ceftriaxone was administered successfully. Family history obtained on admission revealed that her mother had non-specific neuropathic symptoms as well as a poorly defined foot deformities of the mother’s father. The patient’s brother does not show any neurologic impairment and is in good physical health.

Ann Oncol. 2000 Jun;11(6):743-7. Case Reports

ProHealth CBD Store

 

1 Star2 Stars3 Stars4 Stars5 Stars (No Ratings Yet)
Loading...



Leave a Reply